Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 132, NWS Charleston, SC

July 5, 2012Chatham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2012, 4:39 PM EDT for Chatham County, Georgia; Jasper County, South Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 4:39 PM EDT (20:39 UTC)
Expired
Jul 5, 2012, 5:25 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:48 PM EDTTSTM WND DMG1 N Garden City, GATRESS DOWN ALONG BIG HILL ROAD. TIME ESTIMATED FROM RADAR. PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
Jul 5, 5:23 PM EDTTSTM WND GST 463 N Savannah, GA46 MPH WIND GUST AT THE SAVANNAH NATIONAL WILDLIFE REFUGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1961 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS52 KCHS 052039
SVRCHS
GAC051-SCC053-052145-
/O.NEW.KCHS.SV.W.0132.120705T2039Z-120705T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUTCHINSON      
  ISLAND TO I-16/I-95 INTERCHANGE...NEARLY STATIONARY.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUTCHINSON ISLAND...SAVANNAH HISTORIC DISTRICT...GARDEN CITY...
  SAVANNAH AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3199 8114 3208 8135 3223 8119 3212 8097
TIME...MOT...LOC 2039Z 180DEG 1KT 3210 8103 3209 8122

$$
3 follow-up statements
660 
WWUS52 KCHS 052052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT THU JUL 5 2012

GAC051-SCC053-052145-
/O.CON.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/
JASPER SC-CHATHAM GA-
452 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUTCHINSON ISLAND TO SAVANNAH AIRPORT THESE STORMS WERE NEARLY
STATIONARY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AIRPORT AND SAVANNAH
HISTORIC DISTRICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3202 8113 3209 8129 3223 8119 3213 8100
TIME...MOT...LOC 2053Z 180DEG 1KT 3212 8104 3211 8121

$$
423 
WWUS52 KCHS 052104
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU JUL 5 2012

GAC051-SCC053-052145-
/O.CON.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/
JASPER SC-CHATHAM GA-
504 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR PORT WENTWORTH...MOVING NORTHEAST
AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...MEINHARD...MONTEITH...PORT WENTWORTH AND SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3213 8101 3207 8113 3214 8125 3223 8118
TIME...MOT...LOC 2105Z 208DEG 7KT 3215 8112

$$
608 
WWUS52 KCHS 052125
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT THU JUL 5 2012

GAC051-SCC053-052134-
/O.CAN.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/
JASPER SC-CHATHAM GA-
525 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHATHAM AND
SOUTH CENTRAL JASPER COUNTIES HAS BEEN CANCELLED...

AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8101 3207 8113 3214 8125 3223 8118
TIME...MOT...LOC 2124Z 208DEG 7KT 3218 8110

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:46 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 5, 3:46 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT THU JUL 5 2012

.SYNOPSIS...
A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE
WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL
WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE
AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS AFTERNOON...VISIBLE SATELLITE IMAGERY SHOWS JUST A FEW CU
ACROSS MUCH OF SOUTHERN SC WITH MORE SCATTERED CU IN SE GA. AS
SUCH...IT APPEARS THE CAPPING NOTED EARLIER IS STILL IN PLACE FOR
PORTIONS OF THE REGION. ONLY ISOLATED STORMS ARE DEVELOPING RIGHT
NOW JUST UPSTREAM ACROSS THE MIDLANDS AND SE GA SO THE FOCUS FOR
BEST COVERAGE CONTINUES TO BE PRIMARILY WEST OF I-95. CHANCE POPS
CONTINUE IN THIS AREA INTO THE EVENING WITH JUST SLIGHT CHANCES
FURTHER TO THE EAST INCLUDING THE TRI-COUNTY AREA. THE POTENTIAL FOR
A COUPLE OF ISOLATED SEVERE STORMS CONTINUES...BUT THE OVERALL
WIDESPREAD SEVERE THREAT IS LOW AND MAINLY ASSOCIATED WITH THE MCS
CLOSER TO THE SOUTHERN APPALACHIANS.

OVERNIGHT...ANY LINGERING CONVECTION SHOULD DIMINISH AFTER SUNSET
WITH JUST ISOLATED SHOWERS/STORMS PERSISTING INTO THE LATE EVENING.
MOST OF THE MODEL SOLUTIONS KEEP THE AREA DRY OVERNIGHT...KEEPING
ANY PRECIP FROM THE REMNANT MCS TO THE WEST. THE OVERALL PATTERN
WILL REMAIN PRETTY MUCH THE SAME WITH THE SURFACE HIGH TO THE EAST
AND THE LEE/SURFACE TROF TO THE WEST. WARM SW TO WSW FLOW WILL GO
THROUGH THE NIGHT WITH LOWS SIMILAR TO THE PREVIOUS FEW
NIGHTS...WIDESPREAD MID TO UPPER 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AN UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER THIS WEEKEND.
TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WITH MAX TEMPS IN
THE UPPER 90S MOST PLACES AWAY FROM THE COAST. THE MODELS TRY TO
COOL US DOWN JUST A DEGREE OR SO ON SUNDAY...BUT THE RIDGE LOOKS
STRONG ENOUGH TO KEEP TEMPS ESSENTIALLY UNCHANGED OUTSIDE OF DIURNAL
TRENDS.

THERE DOES NOT LOOK LIKE A LOT OF OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS THIS PERIOD. THE BEST CHANE LOOKS TO BE FRIDAY
AFTERNOON OVER THE INTERIOR WHERE TEMPS IN THE UPPER 90S WILL
PROMOTE SOME PRETTY HIGH VALUES FOR INSTABILITY IN THE LOW
LEVELS...BUT RISING HEIGHTS AT MID AND UPPER LEVELS WILL KEEP
COVERAGE SCATTERED AT BEST. I AM GOING FOR LOW END CHANCE FRIDAY
AFTERNOON AND EVENING IN THE FORECAST RIGHT NOW. BECAUSE WE WILL BE
SO UNSTABLE IN THE LOW LEVELS...ANY WIDELY SCATTERED THUNDERSTORMS
THAT DO DEVELOP COULD GO SEVERE.

THE RIDGE JUST LOOKS TOO STRONG TO SEE MUCH OF ANY CONVECTION ON SATURDAY.
I AM PUTTING AROUND 10 POPS IN JUST TO SHOW THE LOW LEVEL HEAT AND
HUMIDITY SOME RESPECT...BUT THE CAP LOOKS AWFULLY STRONG.

SUNDAY IS A BIT TRICKIER AS THE HEIGHTS LOWER EVER SO SLIGHTLY BY
AFTERNOON. THEREFORE...I HAVE KEPT IN A SLIGHT CHANCE AWAY FROM THE
COAST IN CASE THE LATE DAY SEA BREEZE MANAGES TO KICK OFF A
THUNDERSTORM OR TWO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BROAD UPPER TROUGHING WILL REBUILD DOWN THE EAST COAST NEXT WEEK.
THE LINGERING INLAND SURFACE TROUGH WILL THUS RE-STRENGTHEN FROM
THE NORTH AND SLIP CLOSER TO THE COAST...AS SOME ADDITIONAL
SHORTWAVE ENERGY MOVES INTO THE REGION FROM THE NORTHWEST. AN
EMBEDDED FRONT WILL ALSO DESCEND TOWARD THE NORTHERN SECTIONS OF
THE FORECAST AREA BY TUESDAY AND WEDNESDAY. THERE IS SOME
DISAGREEMENT BETWEEN LATEST NUMERICAL MODEL SOLUTIONS REGARDING
THE SOUTHERN EXTENT OF FRONTAL PROGRESSION BY MID WEEK..LENDING
SOME UNCERTAINTY IN PRECIPITATION POTENTIAL DURING THE EXTENDED
FORECAST PERIOD. HAVE THUS PREFERRED TO MAINTAIN A GENERAL
PERSISTENCE POP FORECAST...ADVERTISING SOLID RAIN CHANCES MONDAY
THROUGH WEDNESDAY WITHIN ENHANCED MOISTURE AND CONVERGENCE FROM
THE NEARING SURFACE TROUGH AND EMBEDDED FRONT.

HIGH TEMPERATURES WILL BE ON A GRADUAL COOLING TREND NEXT
WEEK...AS HEIGHTS ALOFT DECREASE WITHIN THE STRENGTHENING UPPER
TROUGH. EXPECT AFTERNOON TEMPERATURES TO PEAK IN THE LOW TO MID
90S MONDAY AFTERNOON...BEFORE HIGHS TREND DOWNWARD TOWARD THE LOW
90S OR EVEN UPPER 80S ACROSS PORTIONS OF THE FORECAST AREA
WEDNESDAY AND THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH 18Z FRIDAY. THE MAIN
CONCERN FOR THE NEXT FEW HOURS IS THE POTENTIAL FOR THUNDERSTORMS.
SHOWERS/STORMS HAVE RECENTLY STARTED TO DEVELOP AROUND KSAV WITHIN
THE VICINITY SO I HAVE AMENDED THE TAF TO ADD VCTS AND CB. STILL
DON/T THINK THAT THE TERMINAL WILL RECEIVE A DIRECT HIT...BUT WILL
CONTINUE TO MONITOR. A KCHS...MUCH LESS COVERAGE IS OCCURRING AND
EXPECTED SO NO CHANGES WERE NEEDED.

ANY STORMS THAT DEVELOP SHOULD DIMINISH FAIRLY QUICKLY AFTER
SUNSET AND THERE ARE NO SIGNIFICANT CONCERNS FOR THE OVERNIGHT
PERIOD.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND.

&&

.MARINE...
TONIGHT...THE PERSISTENT SW FLOW REGIME WILL CONTINUE ACROSS THE
LOCAL WATERS. WE STILL EXPECT ANOTHER NOCTURNAL SURGE
TONIGHT...BRINGING THE WINDS UP INTO THE 15-20 KT RANGE AT TIMES.
SEAS WILL MAX OUT IN THE 2-3 RANGE WITHIN 20 NM...WITH 3-4 POSSIBLE
BEYOND.

THERE WILL BE THE USUAL DIURNAL SURGES IN WIND OVER THE
COASTAL WATERS LATE EACH EVENING...BUT THEY SHOULD REMAIN BELOW 20
KNOTS...AND THE DIRECTION IS OFFSHORE...SO NO SIGNIFICANT
CONTRIBUTION IS EXPECTED BY SWELL...SO THE SEAS WILL BE WELL BELOW
SCA CRITERIA AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...ALSHEIMER
LONG TERM...79
AVIATION...BSH
MARINE...BSH/ALSHEIMER
Hazardous weather outlook, Jul 5, 4:55 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT THU JUL 5 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-060900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
455 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 3:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 5 2012

GAZ114-052045-
TATTNALL-
354 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8219 3197 8189 3189 8190 3188 8192
      3185 8192 3182 8195 3179 8200 3181 8202
      3182 8205 3186 8212 3188 8212 3191 8221
TIME...MOT...LOC 1954Z 206DEG 3KT 3189 8209
Special weather statement, Jul 5, 4:05 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU JUL 5 2012

GAZ116>119-SCZ048-051-052045-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND
BRYAN-INLAND CHATHAM-
405 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND
TO DANIEL...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN
CITY...HUTCHINSON ISLAND...ISLE OF HOPE...KELLER...MONTGOMERY...
RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH HISTORIC DISTRICT...
SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH
ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...
BLUFFTON AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3198 8142 3213 8112 3211 8111 3211 8108
      3216 8106 3226 8087 3211 8079 3210 8082
      3211 8084 3205 8089 3204 8089 3203 8084
      3202 8083 3179 8127 3180 8129
TIME...MOT...LOC 2006Z 359DEG 4KT 3215 8088 3193 8135
Special weather statement, Jul 5, 4:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU JUL 5 2012

GAZ101-116-118-119-138-SCZ047-051-052115-
COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-INLAND LIBERTY-
432 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 515 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUTCHINSON ISLAND
TO 7 MILES SOUTH OF ELLABELL  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...LANIER...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH
HISTORIC DISTRICT...THUNDERBOLT...WHITEMARSH ISLAND AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3205 8097 3191 8145 3210 8165 3227 8107
TIME...MOT...LOC 2033Z 146DEG 1KT 3212 8107 3203 8150

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:54 PM EDTSpecial Weather StatementCHSTattnall51 min
Jul 5, 4:05 PM EDTSpecial Weather StatementCHSChatham40 min
Jul 5, 4:32 PM EDTSpecial Weather StatementCHSBryan43 min
Jul 5, 5:18 PM EDTSpecial Weather StatementCHSBryan27 min
Jul 5, 5:23 PM EDTSevere Thunderstorm WarningCHSEffingham67 min
Jul 5, 6:30 PM EDTSpecial Weather StatementCHSBulloch45 min
Jul 5, 7:51 PM EDTSevere Thunderstorm WarningCHSScreven54 min
Jul 5, 4:59 PM EDTSpecial Weather StatementCHSJasper31 min
Jul 5, 5:23 PM EDTSpecial Weather StatementCHSAllendale52 min
Jul 5, 6:09 PM EDTSpecial Weather StatementCHSBerkeley51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.